Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 51, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2006, 4:10 PM MST for Santa Cruz County, Arizona. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2006, 4:10 PM MST (23:10 UTC)
- Expired
- Jul 31, 2006, 3:45 PM MST
- In force
- 24 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 302310
FFWTWC
AZC023-302345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
410 PM MST SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
* UNTIL 445 PM MST
* AT 403 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3150 11082 3138 11090 3133 11081 3133 11057
3146 11068
$$
EVANS
WEATHER.GOV/TUCSON2 follow-up statements
000
WGUS75 KTWC 302333
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
431 PM MST SUN JUL 30 2006
AZC023-302345-
SANTA CRUZ AZ-
431 PM MST SUN JUL 30 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR SOUTH
CENTRAL SANTA CRUZ COUNTY...
AT 424 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. ALSO...THE NOGALES AIRPORT HAD REPORTED OVER ONE INCH OF RAIN
IN LESS THAN 30 MINUTES. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL
REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS...STREAMS AND COUNTRY ROADS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3150 11082 3138 11090 3133 11081 3133 11057
3146 11068
$$
EVANS
WEATHER.GOV/TUCSON000
WGUS75 KTWC 302341
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
440 PM MST SUN JUL 30 2006
AZC023-302347-
SANTA CRUZ AZ-
440 PM MST SUN JUL 30 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MST FOR SOUTH
CENTRAL SANTA CRUZ COUNTY...
AT 440 PM MST...DOPPLER RADAR INDICATED THE THUNDERSTORM WHICH
PRODUCED VERY HEAVY RAIN OVER THE NOGALES AIRPORT HAS WEAKENED.
THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 445
PM MST. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT SO STAY
TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
LAT...LON 3150 11082 3138 11090 3133 11081 3133 11057
3146 11068
$$
EVANS
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:20 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 30, 2:20 PM MST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST SUN JUL 30 2006 .SYNOPSIS...A VERY MOIST AIR MASS AND A WEAK DISTURBANCE ROTATING AROUND THE UPPER LOW OVER CENTRAL NEW MEXICO WILL RESULT IN MORE SHOWERS AND THUNDERSTORMS TONIGHT. FLASH FLOODING WILL ONCE AGAIN BE A CONCERN TONIGHT THROUGH EARLY MONDAY AS STORMS TRACK SOUTH FROM THE RIM COUNTRY THROUGH SOUTHERN ARIZONA. THE AIR MASS OVER THE REGION WILL BEGIN TO DRY OUT BY WEDNESDAY...WITH A RETURN TO THE TYPICAL AFTERNOON AND EVENING THUNDERSTORM FORECAST FOR THIS TIME OF YEAR. HIGH TEMPERATURES WILL ALSO START TO INCREASE TO MORE SEASONABLE READINGS. && .DISCUSSION...THE WEAK CIRCULATION ALOFT WAS SHOWING UP NICELY IN VISIBLE SATELLITE IMAGERY THIS AFTERNOON. THIS FEATURE WILL LIKELY HELP FOCUS SOME OF THE SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING OVER SOUTHEAST ARIZONA. HOWEVER...THE AREAL COVERAGE OF THIS ACTIVITY SHOULD BE MORE ISOLATED IN NATURE THROUGH THIS EVENING. THIS WILL CHANGE LATER TONIGHT AS SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE RIM INTO THE WHITE MOUNTAINS TRACK SOUTH THIS EVENING AS THEY HAVE THE PAST FOUR DAYS. THIS WILL RESULT IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT AND INTO EARLY MONDAY MORNING. IT SOUNDS LIKE OVER KILL...BUT THE AIR MASS REMAINS VERY MOIST AND SOIL CONDITIONS REMAIN SATURATED SO ADDITIONAL RAINFALL COULD LEAD TO MORE FLASH FLOODING. THEREFORE...WILL EXTEND THE FLASH FLOOD WATCH THROUGH EARLY MONDAY MORNING. THIS SHOULD BE THE LAST ISSUANCE OF THE WATCH SINCE ALL THE MODELS INDICATED A DRYING TREND LATE MONDAY AND TUESDAY. THIS DRYING TREND CAN BE CONSIDERED A RELATIVE PHRASE AS MOISTURE OVER SOUTHEAST ARIZONA WILL TAKE A FEW DAYS TO SCOUR OUT. THUS...A MORE TYPICAL AFTERNOON AND EVENING THUNDERSTORM FORECAST CAN BE EXPECT THROUGH AT LEAST THURSDAY. WITH THE END OF WIDESPREAD CLOUDINESS AND SHOWER ACTIVITY...HIGH TEMPERATURES WILL INCREASE TO MORE SEASONABLE READINGS BY FRIDAY. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH PUBLIC ZONES AZZ019-029-030-031-033-035 UNTIL 900 AM MST MONDAY MORNING. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 30, 1:53 PM MST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 153 PM MST SUN JUL 30 2006 AZZ019-029-030-032>035-311600- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 153 PM MST SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH 900 AM MST MONDAY MORNING... .DAY ONE...TONIGHT WIDESPREAD RAINFALL THE PAST SEVERAL DAYS HAD RESULTED IN SATURATED SOIL CONDITIONS AND RUNNING WATER IN NORMALLY DRY WASHES AND RIVERS. THE AIR MASS ACROSS SOUTHEAST ARIZONA REMAINED VERY MOIST. ANY RAIN SHOWERS OR THUNDERSTORMS THAT DEVELOP IN THIS AIR MASS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH MAY LEAD TO FLASH FLOODING THROUGH EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING WILL DIMINISH BY MONDAY AFTERNOON AND TUESDAY AS DRIER AIR BEGINS TO PUSH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-311600- WESTERN PIMA COUNTY- 153 PM MST SUN JUL 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. ...FLASH FLOOD WATCH IS CANCELLED... .DAY ONE...TONIGHT HE FLASH FLOOD WATCH FOR FAR WESTERN PIMA COUNTY HAS BEEN CANCELLED. THUNDERSTORMS WITH HEAVY RAINFALL HAVE NOT MANAGED TO DEVELOP ACROSS FAR WESTERN PIMA COUNTY THE PAST COUPLE OF DAYS. ALTHOUGH A FEW STORMS MAY DEVELOP IN THE AREA TONIGHT...THE THREAT OF WIDESPREAD FLASH FLOODING WILL BE MINIMAL. THUS...THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR WESTERN PIMA COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR FLASH FLOODING WILL DIMINISH BY MONDAY AFTERNOON AND TUESDAY AS DRIER AIR BEGINS TO PUSH INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:52 PM MST | Flash Flood Warning | TWC | Pima | |
| Jul 30, 1:50 AM MST | Flash Flood Warning | TWC | Graham | |
| Jul 30, 3:28 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 32 min |
| Jul 30, 4:07 AM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 30, 4:55 AM MST | Flash Flood Warning | TWC | Cochise, Graham | 35 min |
| Jul 30, 6:49 AM MST | Flash Flood Warning | TWC | Pima | 71 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.